SciELO - Scientific Electronic Library Online

 
vol.86 issue4  suppl.1An unusual presentation of macular amyloidosisUse of dermoscopy for diagnosis of exogenous ochronosis author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Anais Brasileiros de Dermatologia

Print version ISSN 0365-0596

Abstract

CUNHA FILHO, Roberto Rheingantz da; ALMEIDA JR, Hiram Larangeira de  and  BREUNIG, Juliano de Avelar. Angiodema due to oral acitretin and isotretinoin. An. Bras. Dermatol. [online]. 2011, vol.86, n.4, suppl.1, pp. 28-30. ISSN 0365-0596.  http://dx.doi.org/10.1590/S0365-05962011000700006.

Angioedema may be caused by nonsteroidal antiinflammatory drugs, angiotensin- converting enzyme inhibitors, radiocontrast media, antibiotics, sea food etc. It can involve an allergic (IgE-mediated) or non-allergic hypersensitivity reaction, both with a similar clinical presentation. While angioedema due to isotretionin has been described previously, this is the first description of angiodema due to acitretin. We report two uncommon cases of palpebral and labial angiodema due to retinoids, by acitretin and oral isotretinoin respectively: a 48-year-old man with psoriasis and a 24-year-old woman with severe acne resistant to antibiotics and topical drugs. In both cases the reaction persisted through-out treatment with these drugs, but resolved quickly after discontinuation. Reintroduction of the drugs brought on angioedema again

Keywords : Acitretin; Angioedema; Edema; Isotretinoin.

        · abstract in Portuguese     · text in English     · pdf in English